Alert archive / Indiana / Special Weather Statements in 2012
Special Weather Statement, NWS Northern Indiana
NWS Northern Indiana issued this special weather statement at Jul 27, 2012, 4:01 PM EDT for Whitley County, Indiana. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2012, 4:01 PM EDT (20:01 UTC)
- Expired
- Jul 27, 2012, 4:30 PM EDT
- In force
- 29 min
- Issued by
- NWS Northern Indiana
County Whitley County, IN
The radar
The Northern Indiana radar (KIWX), 32 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 8.0 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 542 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 553 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
294 WWUS83 KIWX 272001 SPSIWX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 401 PM EDT FRI JUL 27 2012 INZ008-009-017-018-272030- ALLEN IN-DE KALB IN-NOBLE IN-WHITLEY IN- 401 PM EDT FRI JUL 27 2012 ...STRONG THUNDERSTORMS MOVING TOWARD WHITLEY...NORTHWESTERN ALLEN... SOUTHWESTERN DE KALB AND SOUTHEASTERN NOBLE COUNTIES... AT 400 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR COLUMBIA CITY...MOVING NORTHEAST AT 35 MPH. UP TO DIME SIZE HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM. LOCATIONS IN THE PATH OF THIS STORM INCLUDE... TRI-LAKES... CHURUBUSCO... COESSE... COLLINS...LAKE EVERETT AND ARCOLA... BLUE LAKE... ARI...EGE AND WALLEN... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FRIDAY EVENING FOR NORTHEASTERN INDIANA AND SOUTHERN MICHIGAN AND NORTHWESTERN OHIO. LAT...LON 4142 8525 4121 8502 4101 8554 4114 8567 TIME...MOT...LOC 2001Z 237DEG 30KT 4112 8550 $$ NG
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Jul 27, 3:14 PM EDT, 47 minutes earlier.
Area forecast discussion, Jul 27, 3:14 PM EDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
314 PM EDT FRI JUL 27 2012
.SHORT TERM... / THIS AFTERNOON THROUGH SATURDAY NIGHT /
SEVERE WEATHER IS THE PRIMARY CONCERN INTO EARLY THIS EVENING
AHEAD/ALONG OF A SECONDARY SFC TROUGH AND POTENT MID LEVEL SHORTWAVE
DROPPING INTO CENTRAL LOWER MI. ENOUGH SFC HEATING HAS ALLOWED
MLCAPE VALUES TO NEAR 1000-1500 J/KG EASTERN TWO THIRDS OF THE FA
THIS AFTERNOON EVEN WITH MIX OUT TO LOWER DEWPOINTS AND MEAGER
MID LVL LAPSE RATES. DEEP LAYER SHEAR NOT ALL THAT IMPRESSIVE NEAR
30 KNOTS...ALTHOUGH STILL PROBABLY ENOUGH FLOW AT MID LEVELS TO
SUPPORT SOME MULTICELL CLUSTERS AND ADDITIONAL ORGANIZATION WITH
TIME. TORNADO THREAT APPEARS VERY LOW GIVEN SFC DEWPOINT
DEPRESSIONS OF 20-25F/HIGH LCL'S AND LITTLE 0-3 KM SHEAR/FLOW.
ISOLATED DAMAGING WINDS AND LARGE HAIL ARE PRIMARY THREATS GIVEN
DRY MID LVL ENTRAINMENT AND STEEP SFC-7H LAPSE RATES WITH HIGHER
1000 J/KG PLUS DCAPE VALUES CENTERED ACROSS SERN ZONES. LATEST
RADAR TRENDS AND HI RES GUIDANCE SUGGEST GREATEST CHANCE FOR
STRONG/SEVERE CONVECTION WILL BE ACROSS OUR INDIANA/SC LOWER MI
ZONES THROUGH 22Z AND OH ZONES BTW 21-00Z. CONTINUED WITH LOWER
CHC POPS BTW 00-06Z AS THE UPPER TROUGH AXIS SWINGS THROUGH.
PLEASANT CANADIAN AIRMASS WILL BUILD INTO THE REGION LATER TONIGHT
INTO SATURDAY-SATURDAY NIGHT AS A LOW LVL ANTICYCLONE BUILDS INTO
THE MIDWEST/GREAT LAKES PER LARGE SCALE SUBSIDENCE BEHIND TODAY'S
SHORTWAVE TROUGH. THERE COULD BE A RELATIVELY THIN BAND OF LOW
STRATUS TO SINK SLOWLY SOUTH THROUGH THE REGION TOMORROW MORNING
ALONG A LINGERING LOW LVL TROUGH. THIS SHOULD QUICKLY SCATTER OUT
PER NEGATIVE LOW LVL THETA-E ADVECTION IN NORTHERLY FLOW AND MIXING
WITH VERY DRY/SUBSIDENT MID LVLS. ONLY MINOR ADJUSTMENTS MADE TO
TEMPS...FAVORING WARMER MET/BIAS CORRECTED GUIDANCE FOR TOMORROW'S
HIGHS AND COOLER MOS FOR SATURDAY NIGHT MINS GIVEN OPTIMAL
RADIATIONAL COOLING UNDER SFC HIGH PRESSURE.
&&
.LONG TERM.../SUN-FRI/
NW FLOW ALOFT WILL CONTINUE ACROSS OUR AREA NEXT WEEK AS STRONG UPR
LOW REMAINS NEARLY STNRY OVER NERN CANADA AND STRONG UPR HIGH
PERSISTS OVER THE SRN ROCKIES/PLAINS. SHRTWV'S MOVG SE ACROSS OUR
AREA SHOULD BRING OCNL SFC FROPA'S AND CHANCES OF SHOWERS/TSTMS...
THOUGH TYPICAL OF MID-SUMMER... MUCH OF THIS PERIOD WILL LIKELY BE
DRY. TEMPS WILL BE NEAR NORMAL WITH HIGHS IN THE 80S AND LOWS IN THE
60S.
SFC HIGH WILL MOVE EAST TO THE LWR GRTLKS SUNDAY WITH RIDGING
HANGING BACK WEST INTO OUR CWA. THIS SHOULD RESULT IN ANOTHER FAIR
WX DAY WITH PLENTY OF SUNSHINE ALLOWING FOR TEMPS TO MIX OUT INTO
THE M80S. WK SHRTWV MOVG SE FROM THE UPR MS VALLEY SUNDAY NIGHT MAY
RESULT IN A FEW SHOWERS/TSTMS MOVG INTO WRN PORTIONS OF THE AREA
LATE.
ANOTHER SHRTWV AND ACCOMPANYING CDFNT EXPECTED TO DROP SE ACROSS
THE UPR GRTLKS MON AND TO THE LWR GRTLKS TUE MAY RESULT IN SCT
SHWRS/TSTMS ACROSS OUR AREA DURING THIS TIMEFRAME. IN THE WAKE OF
THIS SYSTEM... RIDGING EXPECTED TO MOVE INTO THE AREA WED RESULTING
IN FAIR WX.
POOR MODEL RUN-RUN CONTINUITY WITH NEXT SHRTWV FCST TO MOVE ACROSS
THE UPR GRTLKS THU...BUT 12Z GFS HAS COME INTO BETTER AGREEMENT WRT
FEATURE WITH EARLIER ECMWF RUNS SO HAVE ADDED SLIGHT CHC POPS FOR
THIS PERIOD. HIGH PRESSURE AND A LITTLE COOLER TEMPS EXPECTED BEHIND
THIS SYSTEM'S CDFNT IN OUR AREA FRIDAY.
&&
...CORRECTION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1251 PM EDT FRI JUL 27 2012
.AVIATION... / 18Z TAFS /
BRIEF RESTRICTIONS ARE POSSIBLE WITH EXPECTED SCATTERED CONVECTION
THIS AFTN AT BOTH TERMINALS....BEST CHANCES BEFORE 20Z AT SBN AND
BTW 19-22Z AT FWA. THERE IS A SLIGHT RISK FOR A SEVERE STORM WITH
LARGE HAIL AND WIND GUSTS IN EXCESS OF 50 KNOTS AT FWA DURING THIS
TIME. THERE MAY BE A FEW ADDITIONAL WIDELY SCATTERED STORMS LATER
THIS AFTERNOON INTO EARLY THIS EVENING.
HOWEVER...COVERAGE/PROBABILITY APPEARS TOO LOW TO INCLUDE A VCTS
MENTION ATTM.
A WEAK SFC LOW WILL TRACK INTO OHIO TONIGHT WITH LOW STRATUS
POSSIBLY SINKING INTO THE AREA LATER TONIGHT ALONG A SFC TROUGH
THAT WILL HANG BACK INTO THE SRN GREAT LAKES. DRY ADVECTION IN
DEEP NORTHERLY FLOW TOMORROW WILL SUPPORT IMPROVEMENT TO VFR BY
13-15Z TOMORROW.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...RIP CURRENT RISK FROM 6 PM CDT THIS EVENING THROUGH SATURDAY
EVENING FOR INZ003.
MI...RIP CURRENT RISK FROM 7 PM EDT THIS EVENING THROUGH SATURDAY
EVENING FOR MIZ077.
OH...NONE.
LM...NONE.
&&
SHORT TERM...STEINWEDEL
LONG TERM...JT
AVIATION...STEINWEDELHazardous weather outlook, Jul 27, 11:46 AM EDT, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTHERN INDIANA 1146 AM EDT FRI JUL 27 2012 INZ006>009-016>018-023>027-032>034-OHZ001-002-004-005-015-016-024- 025-281600- LAGRANGE-STEUBEN-NOBLE-DE KALB-KOSCIUSKO-WHITLEY-ALLEN IN-MIAMI- WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-WILLIAMS-FULTON OH- DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...WARSAW...WINONA LAKE... COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...BRYAN... WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP... OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA 1146 AM EDT FRI JUL 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND NORTHERN INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON. DAMAGING WINDS AND LARGE HAIL WILL BE POSSIBLE WITH THE STRONGEST STORMS...AS WELL AS HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE FOR THUNDERSTORMS SUNDAY NIGHT THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003>005-012>015-020-022-MIZ077>081-281600- LA PORTE-ST. JOSEPH IN-ELKHART-STARKE-PULASKI-MARSHALL-FULTON IN- WHITE-CASS IN-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...KNOX...NORTH JUDSON...WINAMAC... FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...MONTICELLO... BROOKSTON...LOGANSPORT...NILES...BENTON HARBOR...ST. JOSEPH... BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS... COLDWATER...HILLSDALE 1146 AM EDT FRI JUL 27 2012 /1046 AM CDT FRI JUL 27 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON. SOME OF THESE STORMS MAY CONTAIN LOCALLY HEAVY RAINFALL AND WIND GUSTS UP TO 50 MPH. THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE LAKESHORE AREAS OF BERRIEN AND LAPORTE COUNTIES TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE LAKESHORE AREAS OF BERRIEN AND LAPORTE COUNTIES SATURDAY. THERE IS A CHANCE FOR THUNDERSTORMS SUNDAY NIGHT THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-281600- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1146 AM EDT FRI JUL 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON. LOCALLY HEAVY RAIN AND FREQUENT LIGHTNING WILL BE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS ALSO A CHANCE FOR THUNDERSTORMS SUNDAY NIGHT THROUGH TUESDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Special weather statement, Jul 27, 2:58 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
258 PM EDT FRI JUL 27 2012
INZ023>025-032-271930-
GRANT IN-HUNTINGTON IN-MIAMI IN-WABASH IN-
258 PM EDT FRI JUL 27 2012
...STRONG THUNDERSTORMS MOVING TOWARD NORTHWESTERN GRANT...
SOUTHEASTERN MIAMI...HUNTINGTON AND WABASH COUNTIES...
AT 255 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF WABASH...MOVING NORTHEAST AT
40 MPH.
UP TO DIME SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
WABASH...
HUNTINGTON...
LA FONTAINE...
ANDREWS...
TREATY AND ROANN...
SERVIA AND SPEICHERVILLE...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
FRIDAY EVENING FOR NORTHEASTERN INDIANA AND SOUTHERN MICHIGAN AND
NORTHWESTERN OHIO.
LAT...LON 4078 8609 4100 8582 4100 8548 4078 8538
4058 8590 4058 8592
TIME...MOT...LOC 1858Z 245DEG 33KT 4073 8589
NGSpecial weather statement, Jul 27, 3:05 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 305 PM EDT FRI JUL 27 2012 INZ006-271930- LAGRANGE IN- 305 PM EDT FRI JUL 27 2012 ...STRONG THUNDERSTORMS MOVING TOWARD SOUTHERN LAGRANGE COUNTY... AT 304 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES SOUTHWEST OF LAGRANGE...OR 7 MILES NORTH OF LIGONIER...MOVING EAST AT 25 MPH. UP TO DIME SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM. LOCATIONS IN THE PATH OF THIS STORM INCLUDE... LAGRANGE AND OLIVER LAKE... WOODRUFF...ADAMS LAKE AND PLATO... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FRIDAY EVENING FOR NORTHEASTERN INDIANA AND SOUTHERN MICHIGAN AND NORTHWESTERN OHIO. LAT...LON 4169 8531 4154 8530 4154 8561 4162 8563 TIME...MOT...LOC 1906Z 267DEG 22KT 4156 8555
Special weather statement, Jul 27, 3:26 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
326 PM EDT FRI JUL 27 2012
INZ008-017-018-272000-
ALLEN IN-NOBLE IN-WHITLEY IN-
326 PM EDT FRI JUL 27 2012
...STRONG THUNDERSTORMS MOVING TOWARD WHITLEY...NORTHWESTERN ALLEN
AND SOUTHEASTERN NOBLE COUNTIES...
AT 323 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SOUTH WHITLEY...OR 8 MILES WEST OF COLUMBIA
CITY...MOVING NORTHEAST AT 35 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL
CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH
THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
COLUMBIA CITY...
TRI-LAKES...
CHURUBUSCO AND ALBION...
LORANE AND GOOSE LAKE...
COESSE...LOON LAKE AND ORMAS...
COLLINS...BEAR LAKE AND WOLFLAKE...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
FRIDAY EVENING FOR NORTHEASTERN INDIANA AND SOUTHERN MICHIGAN AND
NORTHWESTERN OHIO.
LAT...LON 4116 8569 4118 8567 4118 8565 4120 8565
4142 8543 4128 8519 4126 8519 4126 8517
4124 8512 4105 8556 4104 8569
TIME...MOT...LOC 1926Z 237DEG 30KT 4114 8559
NGLocal storm report, Jul 27, 3:52 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
352 PM EDT FRI JUL 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND GST 1 SW MILLERSBURG 41.52N 85.70W
07/27/2012 E60 MPH ELKHART IN NWS EMPLOYEE
ESTIMATED WIND GUST OF 55-60 MPH
&&
KGSpecial weather statement, Jul 27, 3:54 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 354 PM EDT FRI JUL 27 2012 INZ007-MIZ080-081-272030- BRANCH MI-HILLSDALE MI-STEUBEN IN- 354 PM EDT FRI JUL 27 2012 ...STRONG THUNDERSTORMS MOVING TOWARD SOUTHEASTERN BRANCH... SOUTHWESTERN HILLSDALE AND NORTHEASTERN STEUBEN COUNTIES... AT 350 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR FREMONT...OR 9 MILES NORTH OF ANGOLA... MOVING EAST AT 30 MPH. UP TO DIME SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS ARE LIKELY WITH THIS STORM. LOCATIONS IN THE PATH OF THIS STORM INCLUDE... READING... CALIFORNIA...RAY AND MARBLE LAKE... CLEAR LAKE... MONTGOMERY AND LONG LAKE... CAMDEN... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FRIDAY EVENING FOR NORTHEASTERN INDIANA AND SOUTHERN MICHIGAN AND NORTHWESTERN OHIO. LAT...LON 4194 8469 4170 8468 4172 8502 4191 8506 TIME...MOT...LOC 1955Z 264DEG 25KT 4177 8494
Special weather statement, Jul 27, 4:01 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 401 PM EDT FRI JUL 27 2012 INZ008-009-017-018-272030- ALLEN IN-DE KALB IN-NOBLE IN-WHITLEY IN- 401 PM EDT FRI JUL 27 2012 ...STRONG THUNDERSTORMS MOVING TOWARD WHITLEY...NORTHWESTERN ALLEN... SOUTHWESTERN DE KALB AND SOUTHEASTERN NOBLE COUNTIES... AT 400 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR COLUMBIA CITY...MOVING NORTHEAST AT 35 MPH. UP TO DIME SIZE HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM. LOCATIONS IN THE PATH OF THIS STORM INCLUDE... TRI-LAKES... CHURUBUSCO... COESSE... COLLINS...LAKE EVERETT AND ARCOLA... BLUE LAKE... ARI...EGE AND WALLEN... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FRIDAY EVENING FOR NORTHEASTERN INDIANA AND SOUTHERN MICHIGAN AND NORTHWESTERN OHIO. LAT...LON 4142 8525 4121 8502 4101 8554 4114 8567 TIME...MOT...LOC 2001Z 237DEG 30KT 4112 8550 NG
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 8:28 PM EDT | Special Weather Statement | IWX | Saint Joseph | 47 min |
| Jul 26, 9:02 PM EDT | Special Weather Statement | IWX | Saint Joseph | 43 min |
| Jul 26, 9:38 PM EDT | Special Weather Statement | IWX | Elkhart | 37 min |
| Jul 27, 4:25 AM EDT | Rip Current Statement | IWX | 42 hr | |
| Jul 27, 2:24 PM EDT | Special Weather Statement | IWX | Miami | 36 min |
| Jul 27, 2:53 PM EDT | Special Weather Statement | IWX | Elkhart | 37 min |
| Jul 27, 2:58 PM EDT | Special Weather Statement | IWX | Huntington, Miami, Wabash | 32 min |
| Jul 27, 3:05 PM EDT | Special Weather Statement | IWX | LaGrange | 25 min |
| Jul 27, 3:12 PM EDT | Severe Thunderstorm Warning | IWX | Elkhart | 48 min |
| Jul 27, 3:26 PM EDT | Special Weather Statement | IWX | Noble, Whitley | 34 min |
| Jul 27, 4:04 PM EDT | Special Weather Statement | IWX | Jay | 26 min |
| Jul 27, 6:21 PM EDT | Special Weather Statement | IWX | Wells | 24 min |
| Jul 27, 6:22 PM EDT | Special Weather Statement | IWX | Adams | 38 min |
| Jul 27, 4:35 PM EDT | Special Weather Statement | IWX | Williams | 25 min |
| Jul 27, 6:34 PM EDT | Special Weather Statement | IWX | Putnam | 41 min |
| Jul 27, 2:19 PM EDT | Special Weather Statement | IWX | Saint Joseph | 26 min |
| Jul 27, 3:54 PM EDT | Special Weather Statement | IWX | Branch | 36 min |
Nearby
Special Weather Statements in Indiana, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.